MAUDE Adverse Event Report: ARTHREX, INC. LOBSTER CLAW; ORTHOPEDIC, MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. LOBSTER CLAW; ORTHOPEDIC, MANUAL SURGICAL INSTRUMENT
Model Number LOBSTER CLAW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on (b)(6) 2023 by a distributor via sems that an ar-8943-23 lobster claw broke in half during the bony reduction.All fragments retrieved.Case involvement, device broke during use.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual evaluation, one of the jaws is broken.The most probable cause is by applying excessive force while grasping and manipulating tissue or when applying excessive leveraging forces.However, the broken piece was not returned for investigation.The laser marks are faded.The cause remains undetermined.Functional testing was not performed due to the damage to the device.

Brand Name
LOBSTER CLAW
Common Device Name
ORTHOPEDIC, MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16845065
Report Number1220246-2023-06647
Device Sequence Number6860692
Product Code LXH
UDI-Device Identifier00888867052321
UDI-Public00888867052321
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOBSTER CLAW
Device Catalogue NumberAR-8943-23
Device Lot Number12291414
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown